MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; LARGE SUTURE CUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC EndoWrist; LARGE SUTURE CUT NEEDLE DRIVER
Model Number 471296-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was alleged that during a da vinci-assisted right hemicolectomy procedure, there was a loose grip on the needle and thread, and the needle was dropped into the patient's abdomen from the large suturecut needle driver.The needle was retrieved during the same procedure.The procedure was completed using a backup instrument.
 
Additional Manufacturer Narrative
The large suturecut needle driver instrument has been received; however, the failure analysis evaluation has not been completed.

Brand Name
EndoWrist
Common Device Name
LARGE SUTURE CUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50192402
Report Number2955842-2026-34810
Device Sequence Number20361092
Product Code NAY
UDI-Device Identifier00886874121504
UDI-Public(01)00886874121504(10)K12260128
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number471296-10
Device Catalogue Number471296
Device Lot NumberK12260128 0020
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/09/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/15/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown